Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Having cough with fever. On antibiotics and panadol. Can I take expectorant?

HELLO, 10 DAYS AGO I STARTED COUGHING (DRY COUGH) AND MY VOICE CHANGED. I THOUGHT IT WAS ALLERGY . BUT 2 DAYS AFTER I STARTED FEVER (38.5 DEG). I TOOK PANADOL. COUGH WAS STILL DRY. 4TH DAY, STILL HAD FEVER ABOUT 39.2 I STARTED ANTIBIOTICS ( ZITHROMAX 250 MG). I TOOK 2 PILLS (500MG) FOR 4 DAYS AND 250MG FOR 3 DAYS. 2 DAYS THROUGH MY ANTIBIOTIC INTAKE MY COUGH BECAME PRODUCTIVE (FIRST 2 DAYS COLOUR WAS GREEN, NOW IT IS TURNING MORE INTO YELLOW). I AM STILL COUGHING AND PRODUCING YELLOW PHLEGM BUT WITH SOME DIFFICULTY. I DON T HAVE FEVER. SHALL I STOP ANTIBIOTICS? SHALL I TAKE ANY EXPECTORANT? FOR HOW LONG. I AM A 45YR MALE 82KG. THANKS
Asked On : Thu, 20 Sep 2012
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello
You can stop the antibiotics now.
You need simple home remedies now,like
Steam inhalation twice a day for 5 to 7 days
Avoiding cold and chilled drinks
Take more of hot liquids.
You shall be all right with these simple measures in next 5 to 7 days.
Do take care of your hydration as repeated coughing dehydrated you.
Thanks
Answered: Fri, 21 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor